Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 18, 2011, 3:47 PM EDT for Franklin County, Somerset County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 18, 2011, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Franklin County, ME, Somerset County, ME
The radar
The Portland,ME radar (KGYX), 150 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:18 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 18, 3:18 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 318 PM EDT SAT JUN 18 2011 .SYNOPSIS... BROAD LOW PRESSURE ACROSS THE AREA WILL PUSH OFFSHORE AND INTENSIFY IN THE CANADIAN MARITIMES ON SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY AND MONDAY. A FRONTAL SYSTEM WILL APPROACH FROM THE WEST MONDAY NIGHT INTO TUESDAY BRINGING A CHANCE OF SHOWERS. DRY WEATHER WILL RETURN ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE NORTHEASTERN STATES. A WARM AND HUMID FRONTAL SYSTEM WILL WORK ACROSS NEW ENGLAND THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DUE TO SOME COOLING ALOFT/RESIDUAL LOW LEVEL MOISTURE/DIFFERENTIAL HEATING SOME SCATTERED AFTERNOON THUNDERSTORMS DEVELOPING UPSTREAM IN NORTHERN VERMONT/SOUTHERN CANADA AND ACROSS MOSTLY THE NORTHERN HALF OF NEW HAMPSHIRE AND THE FOOTHILLS AND MOUNTAINS OF MAINE...SOME OF THESE WILL MAY BE ACCOMPANIED BY HAIL DUE TO THE LOWERING FREEZING LEVEL. THESE SCATTERED STORMS WILL QUICKLY COME TO AN END BY THIS EVENING AS DRIER AIR MOVES ACROSS THE AREA AND CONDITIONS QUICKLY STABILIZE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... HIGH PRESSURE BUILDS ACROSS THE REGION TONIGHT THROUGH SUNDAY NIGHT. ANY LEFTOVER TSTMS IN THE EARLY EVENING WILL QUICKLY COME TO AN END. DRIER AND A MORE STABLE AIR IS EXPECTED THROUGH THE PERIOD. DUE TO THE COOL CYCLONIC FLOW ALOFT SOME AFTN CU MAY DEVELOP AND EVEN A POSSIBLE SHOWER OR THUNDERSTORM IN THE MOUNTAINS. USED A BLEND OF THE MAV/MET TEMPS. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY THEN THEY HAVE BEEN THE LAST FEW RUNS. OVERALL...TEMPERATURES LOOK TO BE SEASONABLE TO SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE PERIOD WITH CONFLUENCE ACROSS NRN NEW ENGLAND KEEPING THE WARMER AIR WELL TO THE SOUTH AT BAY. THE BEST CHANCE OF SHOWERS WILL BE MIDWEEK WHEN A WARM FRONT APPROACHES FROM THE SW. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM...VFR CONDITIONS THROUGH SUNDAY NIGHT. LONG TERM...MAINLY VFR EXPECTED. && .MARINE... SHORT TERM...SEAS AND WINDS TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SUNDAY NIGHT. LONG TERM...MAINLY SUB-SCA CONDITIONS ARE EXPECTED THROUGH MIDWEEK. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 18, 2:58 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 258 AM EDT SAT JUN 18 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-190700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 258 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-190700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 258 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 3:25 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT SAT JUN 18 2011
MEZ008-009-013-014-182015-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
325 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 415 PM EDT...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTH OF PITTSTON FARM TO 6 MILES SOUTH OF NEW VINEYARD...OR
ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF JACKMAN TO 3 MILES
NORTH OF FARMINGTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...
PITTSTON FARM...NEW VINEYARD...LONG POND...KINGFIELD...FLAGSTAFF
LAKE...CARRABASSETT VALLEY...NEW PORTLAND AND THE FORKS THROUGH 415
PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
LAT...LON 4586 6965 4586 6970 4576 6971 4576 6978
4574 6979 4569 6977 4565 6969 4558 6970
4552 6977 4502 6962 4502 6955 4463 6966
4483 7033 4598 7004 4599 6969
LEGROSpecial weather statement, Jun 18, 3:30 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT SAT JUN 18 2011
NHZ003>005-182015-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN GRAFTON-
330 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL IMPACT CARROLL COUNTY AND GRAFTON COUNTY
THROUGH 415 PM EDT...
AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WOODSVILLE...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WOODSVILLE...BATH...LISBON...LANDAFF CENTER...SUGAR HILL...BENTON...
EASTON...LOST RIVER...FRANCONIA NOTCH STATE PARK AND NORTH WOODSTOCK
THROUGH 415 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4408 7204 4412 7206 4416 7205 4418 7207
4426 7206 4417 7136 4389 7154 4389 7156
4386 7156 4405 7208
MLELocal storm report, Jun 18, 3:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
339 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 1 S BATH 44.15N 71.97W
06/18/2011 E0.25 INCH GRAFTON NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1100183
MCSpecial weather statement, Jun 18, 3:44 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 344 PM EDT SAT JUN 18 2011 NHZ002-182030- SOUTHERN COOS- 344 PM EDT SAT JUN 18 2011 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 430 PM EDT... AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER YORK POND...OR ABOUT 7 MILES NORTHWEST OF BERLIN...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND YORK POND...STARK... MILAN...BERLIN...MOOSE BROOK STATE PARK...SHELBURNE...BERLIN AND GORHAM THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4460 7104 4429 7103 4445 7150 4463 7139 MLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:25 PM EDT | Special Weather Statement | GYX | Somerset | 50 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | GYX | Oxford | 39 min |
| Jun 18, 4:15 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 45 min |
| Jun 18, 4:34 PM EDT | Special Weather Statement | GYX | Cumberland | 26 min |
| Jun 18, 4:54 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 36 min |
| Jun 18, 5:02 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 43 min |
| Jun 18, 5:06 PM EDT | Special Weather Statement | GYX | Kennebec | 39 min |
| Jun 18, 5:15 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Waldo | 45 min |
| Jun 18, 5:17 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jun 18, 5:19 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Lincoln | 41 min |
| Jun 18, 5:22 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 38 min |
| Jun 18, 5:38 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 37 min |
| Jun 18, 5:44 PM EDT | Special Marine Warning | GYX | 61 min | |
| Jun 18, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 40 min |
| Jun 18, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Waldo | 55 min |
| Jun 18, 5:57 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Sagadahoc | 48 min |
| Jun 18, 6:12 PM EDT | Special Weather Statement | GYX | Cumberland | 18 min |
| Jun 18, 6:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 32 min |
| Jun 18, 6:15 PM EDT | Special Weather Statement | GYX | York | 45 min |
| Jun 18, 6:22 PM EDT | Special Marine Warning | GYX | 83 min | |
| Jun 18, 6:29 PM EDT | Special Weather Statement | GYX | Sagadahoc | 46 min |
| Jun 18, 6:37 PM EDT | Special Marine Warning | GYX | 53 min | |
| Jun 18, 3:30 PM EDT | Special Weather Statement | GYX | Grafton | 45 min |
| Jun 18, 3:44 PM EDT | Special Weather Statement | GYX | Coos | 46 min |
| Jun 18, 3:56 PM EDT | Special Weather Statement | GYX | Grafton | 49 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | GYX | Carroll | 49 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 36 min |
| Jun 18, 5:09 PM EDT | Special Weather Statement | GYX | Sullivan | 51 min |
| Jun 18, 5:40 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 50 min |
| Jun 18, 6:19 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 22 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.